Comptes Rendus
Numerical Analysis
Basis conversions among univariate polynomial representations
Comptes Rendus. Mathématique, Volume 339 (2004) no. 4, pp. 293-298.

In this Note we provide a family of conversion algorithms relating Bernstein polynomials, monomials and the classical families of orthogonal polynomials, such as Jacobi, Gegenbauer, Legendre, Chebyshev, Laguerre and Hermite polynomials.

Dans cette Note nous fournissons une famille d'algorithmes de conversion qui met en relation les polynômes de Bernstein, les monômes et les familles classiques de polynômes orthogonaux, tels que ceux de Jacobi, Gegenbauer, Legendre, Chebyshev, Laguerre ou Hermite.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.06.017
Roberto Barrio 1; Juan Manuel Peña 2

1 GME, Depto. Matemática Aplicada, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
2 Depto. Matemática Aplicada, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
@article{CRMATH_2004__339_4_293_0,
     author = {Roberto Barrio and Juan Manuel Pe\~na},
     title = {Basis conversions among univariate polynomial representations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {293--298},
     publisher = {Elsevier},
     volume = {339},
     number = {4},
     year = {2004},
     doi = {10.1016/j.crma.2004.06.017},
     language = {en},
}
TY  - JOUR
AU  - Roberto Barrio
AU  - Juan Manuel Peña
TI  - Basis conversions among univariate polynomial representations
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 293
EP  - 298
VL  - 339
IS  - 4
PB  - Elsevier
DO  - 10.1016/j.crma.2004.06.017
LA  - en
ID  - CRMATH_2004__339_4_293_0
ER  - 
%0 Journal Article
%A Roberto Barrio
%A Juan Manuel Peña
%T Basis conversions among univariate polynomial representations
%J Comptes Rendus. Mathématique
%D 2004
%P 293-298
%V 339
%N 4
%I Elsevier
%R 10.1016/j.crma.2004.06.017
%G en
%F CRMATH_2004__339_4_293_0
Roberto Barrio; Juan Manuel Peña. Basis conversions among univariate polynomial representations. Comptes Rendus. Mathématique, Volume 339 (2004) no. 4, pp. 293-298. doi : 10.1016/j.crma.2004.06.017. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.06.017/

[1] R. Barrio; J.M. Peña Numerical evaluation of the p-th derivative of the Jacobi series, Appl. Numer. Math., Volume 43 (2002), pp. 335-357

[2] R. Barrio, J.M. Peña, Evaluation of the derivative of a polynomial in Bernstein form, Appl. Math. Comput., in press

[3] R. Barrio; B. Melendo; S. Serrano On the numerical evaluation of linear recurrences, J. Comput. Appl. Math., Volume 150 (2003), pp. 71-86

[4] G. Farin Curves and Surfaces for Computer Aided Geometric Design, Academic Press, San Diego, 1996

[5] R.T. Farouki Legendre–Bernstein basis transformations, J. Comput. Appl. Math., Volume 119 (2000), pp. 145-160

[6] J. Hoschek; D. Lasser Fundamentals of Computer Aided Geometric Design (A.K. Peters, ed.), Wellesley, 1993

[7] Y.M. Li; X.Y. Zhang Basis conversion among Bezier, Tchebyshev and Legendre, Comput. Aided Geom. Design, Volume 15 (1998), pp. 637-642

[8] W. Magnus; F. Oberhettinger; R.P. Soni Formulas and Theorems for the Special Functions of Mathematical Physics, Springer-Verlag, 1966

[9] A. Ronveaux; A. Zarzo; E. Godoy Recurrence relations for connection coefficients between two families of orthogonal polynomials, J. Comput. Appl. Math., Volume 62 (1995), pp. 67-73

[10] B.Y. Ting; Y.L. Luke Conversion of polynomials between different polynomial bases, IMA J. Numer. Anal., Volume 1 (1981), pp. 229-234

Cited by Sources:

* The first author is supported by the Spanish Research Grant DGYCT BFM2003-02137 and the second author is supported by the Spanish Research Grant DGYCT BFM2003-03510.

Comments - Policy


Articles of potential interest

Uniform pointwise estimates for ultraspherical polynomials

Valentina Casarino; Paolo Ciatti; Alessio Martini

C. R. Math (2021)


Various characterisations of Extended Chebyshev spaces via blossoms

Marie-Laurence Mazure

C. R. Math (2004)


Pell’s equation, sum-of-squares and equilibrium measures on a compact set

Jean B. Lasserre

C. R. Math (2023)